Doctor insights on:
Valium And Liver
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Highly variable: A healthy liver can metabolize alcohol at a brisk rate; a person with liver disease or an elderly person will likely metabolize it more slowly, so there's no single answer. The half-life of diazepam and its metabolites ranges from 20-200 hours after a single dose of valium. This is deposited in fatty tissues, and so with chronic use, detectable levels can persist for much, much longer.
No, but: Your concern should be directed toward why it is that you need such an extraordinarily high dose; and how repeated dosings like this lead to serious addiction, as well as other side effects. What else are you taking? How much are you drinking? What other medical or psychological needs are driving such a high dose? Speak to your presciber.See 1 more doctor answer
I have elevated liver enzymes and I took a 0.5mg of Valium on june 30th and its still in my system...
Benzodiazepines: Benzo's like valium will test positive for six to eight weeks or even longer if one has been on them for some time. But, even one pill can last for a very long time.
Will Valium and alcohol affect your alk phos, AST and ALT levels when a liver function test is performed. Alkphos29, alt110, ast38 bilirubin dir 0.4?
Liver function tests: Although valium is metabolized by the liver, it does not increase or decrease liver enzyme activity. Alcohol, on the other hand, depending on the amount consumed & frequency of consumption, can significantly elevate liver enzyme levels to a lesser or greater degree. Your alt is about 4 x normal; ast & direct bilirubin r minimally elevated; alk phos is ok. Tylenol (acetaminophen) can also affect liver enzymes.See 1 more doctor answer
85 year old female, diabetic, diagnosed with gall stones. Has severe pain on opposite side of abdomen. Er dr. Prescribed Valium with no positive resu?
Not appropriate: Valium serves no role in the management of gallstones, or gallstone related problems. In an elderly patient, diabetic with gallstones and severe pain, she should be admitted for further testing. Her symptoms could be from gallstones, but also other causes, such as pancreatitis, ulcer disease, kidney stones, colitis or other reasons. Please ask for her internist to see her if she is still in er.See 1 more doctor answer
Back so painful day4 after bend to pick up toy. Constant muscle cramp in the R muscles along my lower spine & through to abdomen. Sharp local pain when move. When standing significantly curves to the left. Taking Valium, Panadineforte, nurofen- no relief
Tranquilizer: Valium (diazepam) is an older benzodiazepine tranquilizer. It was the #1 prescribed drug (of any kind) in the us in the late 1960s but is used less now due to drug interactions and active metabolites. It is still used for anxiety and as "pre-medication" for uncomfortable medical and minor surgical procedures. It is habit-forming, should not be used with alcohol, and may impair driving.See 1 more doctor answer
Shouldn't be: All medications, whether branded or generic, sold in the United States, are required by the food and drug administration (fda) to have plus or minus twenty per cent of the stated dose to be legal. So a medication which states 10mg can have between 8 and 12 mgs, which for some patients, may make a noticeable difference in their treatment. But 50 % difference should not be possible.
The slower the bette: When it comes to tapering someone off valium, I take it very slowly. I do not want to see one of my patients lulled into the false security that they can quickly taper off valium only to have them have a seizure 2 to 4 weeks later. Valium is a very long acting drug. Without knowing what type of anxiety you're being treated for, it is difficult for me to state that you should take an antidepressant. There have been some reports of using tegretol, an anticonvulsant in the long-term use of valium withdrawal to improve patient compliance and comfort during the long withdrawal process. Please lower valium under the direction of your psychiatrist. Take it slowly especially as you get down to lower amounts or withdrawal typically becomes more difficult. I wish you the best in this process and know that you can come off of the medication given proper emotional and if necessary medicinal support.See 2 more doctor answers
It depends: Valium (diazepam) is often used to treat alcohol withdrawal in the acute detox phase. In that setting it is not a substance abuse relapse, because it's not being abused. If there's a legitimate medical need to take it, then it's not abuse. But recreational use during sobriety would be considered a relapse.
Yes: People can become very addicted to medications like valium. They can develop severe psychological and physical addiction. In fact the withdrawal from a medication such as valium can be life threating if not monitored and treated appropriatly. People often need a medically monitored detox. If you or someone is addicted seek medical help before trying to stop on your own!See 1 more doctor answer
Valium (diazepam) is an older benzodiazepine tranquilizer. It was the #1 prescribed drug (of any kind) in the us in the late 1960s but is used less now due to drug interactions and active metabolites. It is still used for anxiety and as "pre-medication" for uncomfortable medical and minor surgical procedures. It is habit-forming, should not be used with alcohol, ...Read more